MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26926
Medical Device Problem Codes Positioning Failure (1158); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that partial deployment and stent damage occurred.The 100% stenosed, focal target lesion was located in the moderately tortuous and moderately calcified superficial femoral artery (sfa).Following pre-dilatation, a 6mm x15cm innova stent was advanced over a.014 wire and deployed in the distal sfa successfully.A 7mm x 15cm innova stent was then advanced ipsilateral and stent deployment was initiated.The thumbwheel suddenly stopped moving after the stent was deployed approximately half to two thirds.The pull grip was attempted to deploy the remainder of the stent but this was unsuccessful.The sheath was pushed and while the stent system was pushed and pulled repeatedly at the same time, the stent was able to deploy little by little until the stent was able to fully deploy.The placed stent was partially stretched and there were many areas not sufficiently dilated.A new wire and a new balloon were used to dilate the areas with insufficient dilatation.The procedure was completed and there were no patient complications reported.The patient was stable post procedure.
 
Event or Problem Description
It was reported that partial deployment and stent damage occurred.The 100% stenosed, focal target lesion was located in the moderately tortuous and moderately calcified superficial femoral artery (sfa).Following pre-dilatation, a 6mm x15cm innova stent was advanced over a.014 wire and deployed in the distal sfa successfully.A 7mm x 15cm innova stent was then advanced ipsilateral and stent deployment was initiated.The thumbwheel suddenly stopped moving after the stent was deployed approximately half to two thirds.The pull grip was attempted to deploy the remainder of the stent but this was unsuccessful.The sheath was pushed and while the stent system was pushed and pulled repeatedly at the same time, the stent was able to deploy little by little until the stent was able to fully deploy.The placed stent was partially stretched and there were many areas not sufficiently dilated.A new wire and a new balloon were used to dilate the areas with insufficient dilatation.The procedure was completed and there were no patient complications reported.The patient was stable post procedure.Returned product consisted of an innova self-expanding stent system with a 0.014 guidewire.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.The guidewire that returned with the device appears to be stuck inside the device.The guidewire was pulled from both sides to see if it would come out.It did not move and the distal portion of the guidewire snapped when it was pulled.Visual examination revealed a kink at the nosecone.The handle appears to have been cracked open before because the top portion is slightly open.Microscopic examination did not reveal any additional damages and the stent did not return with the device.There is blood present in the inner liner and middle sheath.The device was x-rayed to see if any abnormalities could be found.The guidewire can be seen clearly and the proximal inner appears to have prolapsed.Operations engineering noted that even though the handle appears to have been possibly opened, if the proximal inner is prolapsed then that can cause the handle to be slightly opened.Handle gap proximal of thumbwheel is 2mm wide.They then proceeded to open the handle and confirmed that the proximal inner has prolapsed.They noted that the first teeth on the rack is damaged.They also noticed a blue mark on the inside of the handle from the rack rubbing against it.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the proximal inner is prolapsed which could cause difficulty to deploy.The innova dfu states: only advance the stent delivery system over an 0.035in guidewire.A stiff 0.035in guidewire is strongly recommended for deployment of the stent, especially for tortuous anatomy and contralateral approaches.Use of undersized guidewires may lead to insufficient support of the device which can compromise stent delivery.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.This supplemental correction report is being filed to correct the report number in a previously submitted supplemental report (follow-up number 001) which was accepted by fda on 12/17/2018 08:09 am ct.The report number is being corrected from: 2134265-2018-64266to: 2134265-2018-63244.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8135398
Report Number2134265-2018-63244
Device Sequence Number13514066
Product Code NIP
UDI-Device Identifier08714729873778
UDI-Public08714729873778
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model Number26926
Device Catalogue Number26926
Device Lot Number0018935043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date01/24/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JUPITER GUIDEWIRE; JUPITER GUIDEWIRE; PARENT 6F SHEATH; PARENT 6F SHEATH; STERLING COYOTE BALLOON CATHETER; STERLING COYOTE BALLOON CATHETER